To the Editor.—
We recently saw a patient with pruritic cutaneous sarcoidosis and wish to comment on her clinical course and on the article in the Archives by Fong and Sharma titled "Pruritic Maculopapular Skin Lesions in Sarcoidosis" (111:362-364, 1975).
Report of a Case.—
A 47-year-old woman developed a widespread, severely pruritic papular eruption in February 1975. She was taking diazepam; a rauwolfiabendroflumethiazide combination; a tablet containing ephedrine sulfate, theophylline, and hydroxyzine hydrochloride (Marax); and a tablet containing phenobarbital, ergotamine tartrate, and belladonna alkaloids (Bellergal). Some of these were being taken in conjunction with a flare of her respiratory disease. The patient had biopsy-proven pulmonary sarcoidosis, with extensive pulmonary fibrosis since 1949. A deceased brother also had sarcoidosis. Since 1956, when a carcinoma in situ of the cervix was treated by conization, the patient developed three additional primary squamous cell carcinomas of the following areas: bladder (March 1973;
Powell RF, Smith EB. Pruritic Cutaneous Sarcoidosis. Arch Dermatol. 1976;112(10):1465–1466. doi:10.1001/archderm.1976.01630340077023
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: